Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 82, NWS Little Rock, AR

March 18, 2000Garland County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 18, 2000, 7:01 PM CST for Garland County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2000, 7:01 PM CST (01:01 UTC)
Expired
Mar 18, 2000, 7:35 PM CST
In force
34 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Garland County, AR

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 190101
SVRLIT
ARC051-190135-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
701 PM CST SAT MAR 18 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARLAND COUNTY IN CENTRAL ARKANSAS

* UNTIL 735 PM CST

* AT 659 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 16 MILES EAST OF MOUNT IDA OR 6 MILES SOUTH OF MOUNT
  TABOR... MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MOUNT TABOR                  AROUND 705 PM CST...
HAMILTON                     AROUND 720 PM CST...
MOUNTAIN VALLEY              AROUND 725 PM CST...
JESSIEVILLE                  AROUND 725 PM CST...
HOT SPRINGS VILLAGE          AROUND 730 PM CST...

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS MCAN ALSO
BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE
STORM PASSES.

32/29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:10 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Mar 18, 3:10 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CST SAT MAR 18 2000

WILL HAVE TO BE BRIEF DUE TO ONGOING SEVERE WEATHER. UPPER VORT LOW
TO PUSH EAST INTO EASTERN OK OVERNIGHT...THEN INTO AR SUN. WILL GO
NEAR 100 PERCENT POPS MOST AREAS TONIGHT AS LOW LEVEL CONVERGENCE
LINE MOVES ACROSS THE STATE. OF COURSE...SEVERE WEATHER THREAT
ALREADY A REALITY...SO WILL METION SEVERE STORMS IN THE ZONE PACKAGE
OVER CENTRAL AND SOUTH ARKANSAS.

BELIEVE NGM IS WAY OVERDONE ON ITS RAIN CHANCES SUN. LOOK FOR MOST
OF AREA TO DRY SLOT DURING THE DAY AS PER AVN/ETA. HOWEVER...MAY BE
MORE STORM DEVELOPMENT IN ASSOCIATION WITH UPPER LOW SUNDAY AFTERNOON
IF THE SUN COMES OUT AND THE ATMOSPHERE DESTABILIZES.

WILL STAY CLOSE TO NGM MOS TEMPS...THOUGH THEY MAY BE A BIT LOW
SUNDAY IN THE DRY SLOT.

(45)

.LIT...NONE.

In the hours before

Special weather statement, Mar 18, 2:21 PM CST, 4 hours 40 minutes before
ARZ007-014-016-021>025-030>034-037>047-052>057-062>069-191000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
221 PM CST SAT MAR 18 2000

...SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF ARKANSAS THIS
AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL BUT THE
NORTHERN 1/4 OF ARKANSAS.

A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE OVER
ARKANSAS TONIGHT. COLD AIR ALOFT ASSOCIATED WITH THE SYSTEM WILL MOVE
OVER WARMER AIR AT THE SURFACE. THIS WILL DESTABILIZE THE ATMOSPHERE
ALLOWING WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE
STATE.

THE COLD AIR ASSOCIATED WITH THE WEATHER SYSTEM INCREASES THE
LIKELIHOOD THAT HAIL WILL DEVELOP WITH THE THUNDERSTORMS. SINCE
WEST CENTRAL AND SOUTHWEST ARKANSAS WILL BE CLOSER TO THE WEATHER
SYSTEM OVERNIGHT...SEVERE THUNDERSTORMS RESULTING FROM LARGE HAIL ARE
MORE LIKELY IN THIS AREA.

ALSO...ANY STORMS THAT DEVELOP WILL MOVE RATHER QUICKLY....WHICH
USUALLY INCREASES THE CHANCES OF DAMAGING WIND GUSTS.

IN EXTREME SOUTH ARKANSAS THE STORMS WILL BE STRONGER. IN THIS
AREA THE POSSIBILITY OF TORNADOES CANNOT BE RULED OUT.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
MAY BE ACTIVATED TONIGHT SHOULD SEVERE WEATHER MATERIALIZE.

50
Special weather statement, Mar 18, 2:40 PM CST, 4 hours 21 minutes before
ARZ040>042-052>056-062-063-066>068-182300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CST SAT MAR 18 2000

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR MUCH OF SOUTHERN
ARKANSAS...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A GOOD PORTION OF
SOUTH ARKANSAS...EFFECTIVE UNTIL 8 PM THIS EVENING. THE WATCH
GENERALLY COVERS THOSE AREAS SOUTH OF A LINE THAT EXTENDS FROM MENA
TO HOT SPRINGS TO PINE BLUFF.

A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE OVER
ARKANSAS TONIGHT. COLD AIR ALOFT ASSOCIATED WITH THE SYSTEM WILL MOVE
OVER WARMER AIR AT THE SURFACE. THIS HAS DESTABILIZED THE
ATMOSPHERE...ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP OVER
SOUTHERN ARKANSAS. SOME OF THESE STORMS ARE EXPECTED TO BECOME
SEVERE...WITH DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO OR TWO
IS ALSO POSSIBLE.

PERSONS IN SOUTH ARKANSAS SHOULD KEEP ABREAST OF THE WEATHER
SITUATION THIS AFT|ERNOON AND EVENING. BE PREPARED TO TAKE COVER IF A
WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL TELEVISION...CABLE TV OR LOCAL RADIO STATIONS FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

45
Special weather statement, Mar 18, 3:41 PM CST, 3 hours 20 minutes before
ARZ057-064-065-069-190000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
341 PM CST SAT MAR 18 2000

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR A PORTION OF
SOUTHEAST ARKANSAS...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A GOOD PORTION OF
SOUTHEAST ARKANSAS...EFFECTIVE UNTIL 8 PM THIS EVENING. THE WATCH
GENERALLY COVERS THOSE AREAS SOUTH OF A LINE THAT EXTENDS FROM
STAR CITY TO DUMAS.

A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE OVER
ARKANSAS TONIGHT. COLD AIR ALOFT ASSOCIATED WITH THE SYSTEM WILL MOVE
OVER WARMER AIR AT THE SURFACE. THIS HAS DESTABILIZED THE
ATMOSPHERE...ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP OVER
SOUTHERN ARKANSAS. SOME OF THESE STORMS ARE EXPECTED TO BECOME
SEVERE...WITH DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO OR TWO
IS ALSO POSSIBLE.

PERSONS IN SOUTH ARKANSAS SHOULD KEEP ABREAST OF THE WEATHER
SITUATION THIS AFTERNOON AND EVENING. BzE PREPARED TO TAKE COVER IF A
WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL TELEVISION...CABLE TV OR LOCAL RADIO STATIONS FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

45
Special weather statement, Mar 18, 5:25 PM CST, 1 hour 36 minutes before
ARZ040>042-052>056-062>069-190234-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CST SAT MAR 18 2000

...SEVERE THUNDERSTORM WATCH SOUTHERN ARKANSAS...

SEVERE THUNDERSTORM WATCH NUMBER 101 WHICH WAS IN EFFECT FOR MUCH OF
SOUTHERN ARKANSAS UNTIL 8 PM...HAS BEEN REPLACED BY SEVERE
THUNDERSTORM WATCH NUMBER 103.

SEVERE THUNDERSTORM WATCH NUMBER 103 IS IN EFFECT FOR OUACHITA...
CALHOUN...AND BRADLEY COUNTIES UNTIL 12 MIDNIGHT. OTHER COUNTIES
ACROSS EXTREME SOUTHERN ARKANSAS ARE ALSO INCLUDED IN SEVERE
THUNDERSTORM WATCH NUMBER 103 UNTIL MIDNIGHT.

THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN A SEVERE
THUNDERSTORM WATCH...POLK...MONTGOMERgY...GARLAND...PIKE...HOT
SPRING...CLARK...GRANT...JEFFERSON...DALLAS...CLEVELAND.

34
Special weather statement, Mar 18, 6:16 PM CST, 45 minutes before
ARZ031-032-039-044-190045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
616 PM CST SAT MAR 18 2000

A SHORT LINE OF THUNDERSTORMS STRETCHED NORTH TO SOUTH FROM NEAR
MENIFEE TsO JUST WEST OF FERNDALE. BRIEF...HEAVY RAINS AND FREQUENT
LIGHTNING WILL ACCOMPANY THESE STORMS. SMALL HAIL AND WINDS AROUND 40
MPH ARE POSSIBLE...AS WELL.

32

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.